Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Jacksonville, FL

March 30, 2000Appling County, Bacon County, Pierce County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 8:47 AM EST for Appling County, Bacon County, Pierce County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2000, 8:47 AM EST (13:47 UTC)
Expired
Mar 30, 2000, 9:15 AM EST
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Appling County, GA, Bacon County, GA, Pierce County, GA

The radar

The Moody AFB radar (KVAX), 98 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 9:00 AM ESTThunderstorm WindPine Grove, GALarge trees and power lines were blown down. Some minor roof damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:10 AM EST, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 30, 3:10 AM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED WARNINGS SECTION FOR WATCH
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EST THU MAR 30 2000

RADAR LOOP SHOWS SHOWERS OVER FLA HAVE REACHED THE EAST COAST.
HOWEVER THE LOOP OF GA ZONES TELL A DIFFERENT STORY. AN AREA OF
CONVECTION IS MOVING THROUGH OUR GA FA NORTH OF US HWY 82. ANOTHER
ROUND DEVELOPED OVER AL...MOVING EASTWARD AND WILL REACH OUR CWA
BEFORE MORNING.

A SURFACE LOW WILL MOVE OUT OF THE GULF ACROSS THE FLA PANHANDLE
THIS MORNING AND ACROSS SOUTH-CENTRAL GA DURING THE AFTERNOON. THE
FRONT WILL REMAIN QUASI-STATIONARY UNTIL THE LOW LIFTS OUT AND DRAGS
A COLD FRONT ACROSS THE FA TONIGHT. H3 STREAMLINES INDICATE UPPER
LEVEL DIFFLUENCE THROUGH THE AFTERNOON AND EVENING ALONG THE GA
COAST INTO CENTRAL FLA. LIFTED INDICES ARE IN THE -4 TO -6 RANGE AND
HELICITIES ARE AROUND 120. EXPECT PRECIP OVER GA AT FIRST THEN THE
FOCUS WILL SHIFT SOUTHWARD DURING THE AFTERNOON.

SPENDING A GREAT DEAL OF TIME AGONIZING OVER THE POPS FOR TODAY.
THERE IS A 70 PERCENT DIFFERENCE BETWEEN THE FWC AND FAN POPS. THINK
THE AVN HAS A BETTER REPRESENTATION OF THE INITIAL AND 06Z FEATURES
SO WILL LEAN TOWARDS FAN. CURRENT FCST OF GOOD CHANCE FOR GA AND
MOST OF FL ZONES...40 PERCENT FOR SOUTHERN TIER LOOKS GOOD. WITH
WARM SOUTHERLY FLOW TEMPS WILL RANGE FROM THE LOWER TO MID 80S FOR
SECOND DAY...THEN A RETURN TO CLIMO TEMPS FOLLOWING THE COLD FRONTAL
PASSAGE.

MARINE...WINDS AT GRAYS REEF FALL INTO THE SCA CRITERIA WHEREAS
ELSEWHERE WINDS ARE LESS THAN 15 KT. RECENT SFC ANALYSES SHOW A
TIGHTENING OF THE GRADIENT OVER THE WATERS. WILL CONTINUE SCEC FOR
THE MORNING AND SUGGESTING AN UPGRADE TO SCA LATE.

PRELIM
AMG 82/52/77/48 5200
SSI 78/58/71/54 5300
JAX 84/57/75/52 5300
GNV 87/58/80/54 5300 28

.JAX...
GA...NONE
FL...NONE

TRABERT

In the hours before

Special weather statement, Mar 30, 6:23 AM EST, 2 hours 24 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301430-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 AM EST THU MAR 30 2000

SHOWERS AND THUNDERSTORMS ALONG A WARM FRONT LOCATED ACROSS SOUTH
CENTRAL GEORGIA THIS MORNING WILL GRADUALLY WEAKEN LATER THIS MORNING
AND MOVE NORTH OF THE AREA AS THE FRONT LIFTS TO THE NORTH.
HOWEVER...A COLD FRONT CURRENTLY LOCATED ACROSS THE NORTH CENTRAL
GULF FROM A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN LOUISIANA
WILL BE MOVING EAST DURING THE DAY. THIS FRONT IS EXPECTED TO MOVE
ACROSS SOUTHEAST GEORGIA AND NORTHEAST TONIGHT WITH SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS THE AREA AGAIN LATER THIS AFTERNOON AND
THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BE STRONG AND ONE
OR TWO WILL HAVE THE POTENTIAL TO BECOME SEVERE.

SPOTTERS ARE ADVISED TO REMAIN ON THE ALERT IN CASE ACTIVATION
BECOMES NECESSARY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

SANTOS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:17 AM ESTSevere Thunderstorm WarningJAXClinch28 min
Mar 30, 5:30 AM ESTSevere Thunderstorm WarningJAXCoffee30 min
Mar 30, 6:08 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee37 min
Mar 30, 7:03 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis27 min
Mar 30, 7:27 AM ESTTornado WarningJAXBacon33 min
Mar 30, 7:59 AM ESTTornado WarningJAXAppling, Pierce, Wayne31 min
Mar 30, 8:20 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee25 min
Mar 30, 8:27 AM ESTTornado WarningJAXWayne33 min
Mar 30, 9:06 AM ESTTornado WarningJAXPierce, Wayne24 min
Mar 30, 9:32 AM ESTTornado WarningJAXWayne28 min
Mar 30, 10:52 AM ESTSevere Thunderstorm WarningJAXJeff Davis33 min
Mar 30, 1:21 PM ESTTornado WarningJAXCharlton39 min
Mar 30, 1:30 PM ESTTornado WarningJAXCamden30 min
Mar 30, 1:55 PM ESTTornado WarningJAXCharlton35 min
Mar 30, 2:22 PM ESTTornado WarningJAXCharlton38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.